Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 38, NWS Cheyenne, WY

November 7, 2008

NWS Cheyenne, WY issued this high wind warning at Nov 7, 2008, 4:45 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2008, 4:45 AM MST (11:45 UTC)
Expired
Nov 7, 2008, 2:48 PM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 071145
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST FRI NOV 7 2008

...STRONG WINDS TO CONTINUE TODAY OVER PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

.AN INTENSE STORM SYSTEM OVER MINNESOTA IN THE PRE DAWN HOURS WILL
MOVE SLOWLY EAST TODAY. THE LARGE DIFFERENCES IN SURFACE PRESSURE
COMBINED WITH STRONG WINDS IN THE UPPER ATMOSPHERE WILL PRODUCE
STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE TODAY.

WYZ062-063-066-072300-
/O.NEW.KCYS.HW.W.0038.081107T1145Z-081107T2300Z/
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK
445 AM MST FRI NOV 7 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WERE
OCCURRING IN AND NEAR THE SNOWY AND SIERRA MADRE RANGES AS WELL AS
IN SOUTHERN PORTIONS OF THE LARAMIE RANGE EARLY THIS MORNING.
THESE STRONG WINDS WILL CONTINUE THROUGH THE MORNING AND MOST OF
THE AFTERNOON. WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...PARTICULARLY FOR
LIGHTWEIGHT OR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND
TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1.

$$

NEZ001>003-021-055-072300-
/O.NEW.KCYS.WI.Y.0023.081107T1145Z-081107T2300Z/
SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
BRIDGEPORT...BAYARD...SIDNEY
445 AM MST FRI NOV 7 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO OCCUR THIS MORNING AND CONTINUE MOST OF THE AFTERNOON. WINDS
WILL BEGIN TO DECREASE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JR
1 follow-up statement
000 
WWUS75 KCYS 072148
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MST FRI NOV 7 2008

...WINDS WILL CONTINUE TO DIMINISH THROUGH EARLY EVENING ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA...

.THE STORM SYSTEM THAT PRODUCED THE STRONG WINDS ACROSS WYOMING
AND NEBRASKA WILL CONTINUE MOVING WELL EAST OF OUR REGION ALLOWING
PRESSURE GRADIENTS TO RELAX AND WINDS ALOFT TO DECREASE...THUS
ALLOWING SURFACE WINDS TO CORRESPONDINGLY DECREASE THROUGH THE
AFTERNOON HOURS.

WYZ062-063-066-072300-
/O.CAN.KCYS.HW.W.0038.000000T0000Z-081107T2300Z/
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK
248 PM MST FRI NOV 7 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE
AFTERNOON...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. YOU CAN
STILL EXPECT LOCALIZED WEST WINDS OF 40 TO 45 MPH WITH GUSTS TO
55 MPH THROUGH LATE AFTERNOON.

$$

NEZ001>003-021-055-072300-
/O.CAN.KCYS.WI.Y.0023.000000T0000Z-081107T2300Z/
SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
BRIDGEPORT...BAYARD...SIDNEY
248 PM MST FRI NOV 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON
HOURS. YOU CAN STILL EXPECT LOCALIZED NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH THROUGH 500 PM MDT.

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 7, 4:45 AM MST, 0 minutes earlier.

Area forecast discussion, Nov 7, 4:45 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST FRI NOV 7 2008

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE TODAY AND TONIGHT.
THE NORTHWEST FLOW WILL DECREASE SOMEWHAT SAT AS A RIDGE
APPROACHES FROM THE WEST. THE RIDGE WILL PROGRESS EASTWARD OVER
MOST OF WY SAT NIGHT. WINDS WILL CONTINUE TO BE THE DOMINANT
WEATHER CONCERN TODAY. BASED ON OBSERVATIONS EARLY THIS
MORNING...PROGGED 700MB WINDS...AND THE VALUES ON THE MEDICINE BOW
PROFILER...WILL ISSUE A HIGH WIND WARNING FOR THE SNOWY AND SIERRA
MADRE RANGES...NORTHERN CARBON COUNTY...AND SOUTHERN PORTIONS OF
THE LARAMIE RANGE UNTIL LATE AFTERNOON. ADDITIONALLY...WILL ISSUE
A WIND ADVISORY FOR NORTHERN AND EASTERN PORTIONS OF THE WESTERN
NEB PANHANDLE UNTIL LATE AFTERNOON. OTHERWISE ONLY A FEW SNOW
SHOWERS WILL BE POSSIBLE TODAY IN THE HIGHEST MOUNTAINS NEAR THE
CO BORDER AS MID LEVEL MOISTURE ENCOUNTERS OROGRAPHIC UPLIFT.
TODAY WILL BE CHILLY BUT STILL MILDER THAN THU. SNOW SHOWERS WILL
REMAIN POSSIBLE TONIGHT IN THE SNOWY AND SIERRA MADRE RANGES.
CANADIAN HIGH PRESSURE WILL NOSE SOUTHWARD OVER THE HIGH PLAINS
SAT...WHICH WILL INDUCE SURFACE BASED UPSLOPE FLOW EAST OF THE
MOUNTAINS. SAT WILL BE DRY WITH TEMPS APPROXIMATELY NORMAL. THE
UPSLOPE FLOW WILL DEEPEN AND MOISTEN SAT NIGHT WITH SNOW SHOWERS A
POSSIBILITY EAST OF THE MOUNTAINS AS WELL AS IN SIERRA MADRE RANGE.

.LONG TERM...SUNDAY THROUGH THURSDAY...
NARROW UPPER RIDGE AXIS WILL BE OVER EASTERN CWA ON SUNDAY WITH
NEXT UPPER LOW TO AFFECT OUR CWA MAINLY FROM LATE SUNDAY INTO
EARLY TUE.  MODELS CONTINUE TO BE ALL OVER THE PLACE ON TIMING
AND ESPECIALLY THE LOCATION OF THIS NEXT UPPER LOW.  HPC PREFERS
UKMET AND ECMWF AS GFS IS TOO FAR NORTH PLACING UPPER LOW OVER
SOUTHERN WY AND...WHILE ITS TRACK IS BETTER...NAM IS TOO FAST.
EITHER WAY...WITH SURFACE HIGH HOLDING OVER ND...MOISTENING AND
DEEPENING UPSLOPE FLOW WILL SET UP OVER CWA.  WHILE THE MAIN
UPPER DYNAMICS SHOULD STAY S AND SE OF OUR CWA...THERE WILL
STILL BE A RATHER PROLONGED PERIOD OF LIGHT SNOW OVER THE CWA.
THIS WILL BEGIN WITH SOME FREEZING DRIZZLE IN WESTERN NEBRASKA
PANHANDLE SUN MORNING WITH LIGHT SNOW SPREADING/DEVELOPING OVER
THE CWA SUN NIGHT AND THEN PERSISTING THROUGH MONDAY NIGHT INTO
EARLY TUE.  AT THIS POINT IN TIME...HEAVIER SNOW DOES NOT LOOK
VERY LIKELY AT LOWER ELEVATIONS BUT THE MOUNTAINS WILL LIKELY
END UP NEEDING A HIGHLIGHT IN DUE TIME.  IMPROVING CONDITIONS
LATE TUE AND WED WITH DOWNSLOPE WINDS AND RISING UPPER HEIGHTS.
SOME RAIN AND SNOW SHOWERS WILL BE SPREADING BACK INTO WESTERN
AND NORTHERN CWA LATE WED NIGHT AND THU.

&&

.AVIATION...AREAS OF STRONG AND GUSTY WINDS WILL CONTINUE TODAY
WITH A STRONG SURFACE PRESSURE GRADIENT IN ADDITION TO STRONG MID
LEVEL FLOW. VFR CONDITIONS ARE EXPECTED...WITH THE HIGHEST
MOUNTAINS OCCASIONALLY OBSCURED IN LOWER CIGS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM FRIDAY FOR WYZ062-WYZ063-WYZ066.
NE...WIND ADVISORY UNTIL 4 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-NEZ021-
     NEZ055.

&&

SHORT TERM/AVIATION...JR
LONG TERM...JLH
Hazardous weather outlook, Nov 6, 4:57 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MST THU NOV 6 2008

NEZ019>021-054-055-WYZ066>070-080000-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
457 PM MST THU NOV 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE EVENING HOURS...BEFORE WEAKENING TO AROUND 25 MPH WITH
GUSTS TO 40 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED DURING THE DAY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>065-080000-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
457 PM MST THU NOV 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ060-080000-
SIOUX-DAWES-BOX BUTTE-NIOBRARA-
457 PM MST THU NOV 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE EVENING HOURS...BEFORE WEAKENING TO AROUND 25 MPH WITH
GUSTS TO 40 MPH AFTER MIDNIGHT. THESE WINDS WILL CONTINUE TO
CREATE AREAS OF BLOWING AND DRIFTING SNOW ACROSS THE AREA THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED DURING THE DAY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Nov 7, 3:01 AM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 AM MST FRI NOV 7 2008

WYZ062-063-066-067-069-071900-
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
301 AM MST FRI NOV 7 2008

...GUSTY WEST TO SOUTHWEST WINDS BLOWING NEAR THE MOUNTAINS OF
SOUTHEAST WYOMING EARLY THIS MORNING...

STRONG WEST TO SOUTHWEST WINDS CONTINUED EARLY THIS MORNING IN
AND ALONG THE MOUNTAINS OF SOUTHEAST WYOMING. SUSTAINED WINDS WERE
30 TO 40 MPH WITH GUSTS OVER 50 MPH. THE HIGHEST WINDS WERE NEAR
THE SUMMIT ON INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...AND
ALSO AROUND ARLINGTON SOME 40 MILES NORTHWEST OF LARAMIE.

THE STRONG AND GUSTY WINDS WILL PERSIST THROUGH THIS MORNING.
TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...SHOULD USE CAUTION THIS MORNING. STRONG WINDS AND
SUDDEN GUSTS CAN CAUSE TEMPORARY LOSS OF VEHICLE CONTROL.

JLH

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.